MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT WITH FLATS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT WITH FLATS
Catalog Number 338.23
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Date of event: unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that two instruments have slight bends in the tips, causing them not to couple with the dhs screw properly.This discovery was made during the routine check of the devices.There was no patient or procedure involvement.This report involve 1 device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed for the subject device: the dhs/dcs guide shaft (338.23) is utilized within the dhs/dcs dynamic hip and condylar screw system which is indicated for treatment of intertrochanteric, subtrochanteric and basilar neck fractures.The guide shaft is specifically utilized as a component of the assembly used for lag screw insertion.A proper instruction for instrument assembly and technique is noted in the system technique guide.The following investigation flow was performed: damage visual (appearance not as expected) the guide shaft, 338.23, was received with the distal tabs also show bending in the direction from pressure during insertion.The device was functionally tested with the returned mating coupling screw.The devices were found to assemble and disassemble.However, the complaint condition could not be replicated as the mating dhs screw was not returned.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Based on the damage to flanges and taking a conservative approach, this complaint is confirmed.A root cause could not be determined, as the circumstances surrounding the complaint are unknown.A dhr review could not be performed as the lot number is unknown.Relevant drawings for the returned device were reviewed top-level (338_23).In addition, the 338_23 drawing was reviewed and the changes were reviewed.Based on the device etchings the device was determined to have been manufactured prior to a specific revision.The design, materials and finishing processes were found to be appropriate for the intended use of this device.Measurements per drawing 338_23 proximal inner diameter: ø 5.1 +/- 0.1mm (measured: ø 5.12 mm) proximal outer diameter: ø 7.8 +/- 0.1mm (measured: ø 7.76 mm) distal tang length: 2 +/- 0.05 mm (measured: 2.02mm) measurement device used: calipers ca592.The measurements of the returned instrument indicated that it was manufactured according to specifications.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product has been received.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® GUIDE SHAFT WITH FLATS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7488645
Report Number2939274-2018-52036
Device Sequence Number16638338
Product Code FZX
UDI-Device Identifier10886982193278
UDI-Public(01)10886982193278
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer05/25/2018
06/08/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/01/2018
06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1